Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 155, NWS Cleveland, OH

August 4, 1999Ashtabula County, Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 1999, 10:47 PM EDT for Ashtabula County, Ohio; Erie County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 1999, 10:47 PM EDT (02:47 UTC)
Expired
Aug 4, 1999, 11:50 PM EDT
In force
63 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Ashtabula County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 1999-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 1999-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 050249
SVRCLE
OHC007-PAC049-050350-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1047 PM EDT WED AUG 4 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHTABULA COUNTY IN NORTHEASTERN OHIO
  ERIE COUNTY PA IN NORTHWESTERN PENNSYLVANIA

* UNTIL 1150 PM EDT

* AT 1045 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
  A SEVERE THUNDERSTORM... 17 MILES NORTHEAST OF JEFFERSON OR 7 MILES
  NORTH OF KELLOGGSVILLE... MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  CONNEAUT
  ALBION


SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARG2E HAIL. GO INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$
DEB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:47 PM EDT, 2 hours earlier.

Area forecast discussion, Aug 4, 8:47 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
847 PM EDT WED AUG 4 1999

TIMING ON SHWRS/TSTMS FM PRVS FCST LOOKS GOOD STILL. WL BE MAKING A
FEW COSMETIC CHGS TO REMOVE EARLIER PDS AND USE WORDING TO DWNPLAY
SHWRS FOR LATER TNGT.  STILL THREAT FOR FOR SOME INSTABILITY DVLPMNT
MNLY ACRS NE OH AND NW PA LATER TNGT AS S/W SWEEPS ACRS AREA.
CURRENTLY THIS WET WX OCCURRING OVR NRN PTNS OF MICH ON LATEST 00Z
ANAL. MAY PUT SOME WORDING INTO S CNTRL CWA CNTYS FOR SCTD SHWRS TIL
ARND MDNGT AS PRVSLY FCST...ACTVTY STILL CARRYING ON THAT AREA THIS
TIME. NO ADDNL CHGS PLANNED FOR LATER PDS OF FCST.

.CLE...NONE.

VRCEK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:28 AM EDTSevere Thunderstorm WarningCLEAshtabula, Lake62 min
Aug 5, 7:38 AM EDTSevere Thunderstorm WarningCLEGeauga47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.